Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 5, 2014, 3:17 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 6, 2014, 9:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2014, 3:17 PM MST (22:17 UTC)
- In effect from
- May 6, 2014, 9:00 AM MST
- Expired
- May 6, 2014, 6:26 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3170 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WWUS85 KFGZ 052217 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 317 PM MST MON MAY 5 2014 ...ONE MORE DAY OF CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHEASTERN ARIZONA ON TUESDAY... .A LOW PRESSURE SYSTEM MOVING THROUGH THE WESTERN STATES WILL BRING DRY CONDITIONS AND INCREASING SOUTHWEST WINDS ON TUESDAY. CRITICAL FIRE WEATHER CONDITIONS TODAY WILL CONTINUE ACROSS MOST OF NORTHWESTERN ARIZONA IN ADDITION TO THE BLACK MESA REGION. ON TUESDAY MORNING A WEAK COLD FRONT MOVING INTO EXTREME WESTERN ARIZONA WILL BRING UP HUMIDITY LEVELS ACROSS OUR WESTERN FORECAST ZONES...INCREASE SOUTHWEST WIND SPEEDS ACROSS THE REGION AND SHIFT CRITICAL FIRE WEATHER CONDITIONS TO NORTHEASTERN ARIZONA. AZZ106-107-060200- /O.CAN.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/ /O.CON.KFGZ.FW.W.0009.000000T0000Z-140506T0200Z/ GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 317 PM MST MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHWESTERN COCONINO COUNTY INCLUDING THE GRAND CANYON AND KAIBAB NATIONAL FOREST. * TIMING...RED FLAG WARNING TODAY UNTIL 7 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...6 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ139-060300- /O.UPG.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/ /O.NEW.KFGZ.FW.W.0010.140506T1600Z-140507T0300Z/ /O.CON.KFGZ.FW.W.0009.000000T0000Z-140506T0200Z/ BLACK MESA AREA (FIRE WEATHER ZONE 139)- 317 PM MST MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...NAVAJO NATION BLACK MESA. * TIMING...RED FLAG WARNING TODAY FROM 11 AM UNTIL 7 PM MST. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ109>114-117-140-060300- /O.UPG.KFGZ.FW.A.0007.140506T1600Z-140507T0200Z/ /O.NEW.KFGZ.FW.W.0010.140506T1600Z-140507T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 317 PM MST MON MAY 5 2014 ...RED FLAG WARNING IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE WHITE MOUNTAINS NORTH TO THE UTAH BORDER INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE FOUR CORNERS REGION. * TIMING...RED FLAG WARNING IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...8 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104-115-060200- /O.CON.KFGZ.FW.W.0009.000000T0000Z-140506T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 317 PM MST MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHWESTERN ARIZONA INCLUDING THE KAIBAB PLATEAU AND FLAGSTAFF REGION. * TIMING...TODAY UNTIL 7 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
5 follow-up statements
590 WWUS85 KFGZ 060152 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 652 PM MST MON MAY 5 2014 ...ONE MORE DAY OF CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHEASTERN ARIZONA ON TUESDAY... .A LOW PRESSURE SYSTEM MOVING THROUGH THE WESTERN STATES WILL BRING DRY CONDITIONS AND INCREASING SOUTHWEST WINDS ON TUESDAY. A COLD FRONT WITH THIS SYSTEM WILL MOVE INTO EXTREME WESTERN ARIZONA...INCREASING HUMIDITY ACROSS NORTHWEST ARIZONA...BUT ALSO INCREASING SOUTHWEST WIND SPEEDS ACROSS THE REGION. THIS WILL SHIFT CRITICAL FIRE WEATHER CONDITIONS TO NORTHEASTERN ARIZONA. AZZ139-061000- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-140506T0200Z/ /O.CON.KFGZ.FW.W.0010.140506T1600Z-140507T0300Z/ BLACK MESA AREA (FIRE WEATHER ZONE 139)- 652 PM MST MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...THE BLACK MESA OF THE NAVAJO NATION. * TIMING...TUESDAY FROM 9 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...10 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104-106-107-115-060300- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-140506T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 652 PM MST MON MAY 5 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... DECREASING WINDS AND INCREASING HUMIDITY IS EXPECTED TONIGHT...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST. $$ AZZ109>114-117-140-061000- /O.CON.KFGZ.FW.W.0010.140506T1600Z-140507T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 652 PM MST MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD AS WELL AS THE WHITE MOUNTAINS OF EAST CENTRAL ARIZONA. * TIMING...TUESDAY FROM 9 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
918 WWUS85 KFGZ 060227 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 727 PM MST MON MAY 5 2014 ...ONE MORE DAY OF CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHEASTERN ARIZONA ON TUESDAY... .A LOW PRESSURE SYSTEM MOVING THROUGH THE WESTERN STATES WILL BRING DRY CONDITIONS AND INCREASING SOUTHWEST WINDS ON TUESDAY. A COLD FRONT WITH THIS SYSTEM WILL MOVE INTO EXTREME WESTERN ARIZONA...INCREASING HUMIDITY ACROSS NORTHWEST ARIZONA...BUT ALSO INCREASING SOUTHWEST WIND SPEEDS ACROSS THE REGION. THIS WILL SHIFT CRITICAL FIRE WEATHER CONDITIONS TO NORTHEASTERN ARIZONA. AZZ105-061030- /O.EXA.KFGZ.FW.W.0010.140506T1600Z-140507T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- 727 PM MST MON MAY 5 2014 ...RED FLAG WARNING IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST. * AFFECTED AREA...MARBLE AND GLEN CANYON AREA NEAR PAGE. * TIMING...TUESDAY FROM 9 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...7 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ109>114-117-139-140-061030- /O.CON.KFGZ.FW.W.0010.140506T1600Z-140507T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 727 PM MST MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM 9 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD AS WELL AS THE WHITE MOUNTAINS OF EAST CENTRAL ARIZONA. * TIMING...TUESDAY FROM 9 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
580 WWUS85 KFGZ 060947 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 AM MST TUE MAY 6 2014 ...ONE MORE DAY OF CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHEASTERN ARIZONA TODAY... .STRONG SOUTHWEST WINDS WILL DEVELOP TODAY AS A LOW PRESSURE SYSTEM APPROACHES ARIZONA. HUMIDITY LEVELS WILL BE ON THE INCREASE OVER WESTERN ARIZONA WITH CRITICAL FIRE CONDITIONS SHIFTING TO THE NORTHEAST PORTION OF THE STATE. AZZ105-109>114-117-139-140-070300- /O.CON.KFGZ.FW.W.0010.140506T1600Z-140507T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 247 AM MST TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHEAST ARIZONA. * TIMING...TODAY FROM 9 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
156 WWUS85 KFGZ 062045 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 145 PM MST TUE MAY 6 2014 ...RED FLAG WARNING CONTINUE THROUGH THIS EVENING AND EXPANDED... .STRONG SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE BEING OBSERVED ACROSS MUCH OF NORTHERN ARIZONA THIS AFTERNOON. THE RED FLAG WARNING HAS BEEN EXPANDED TO INCLUDE THE KAIBAB PLATEAU AND THE EASTERN MOGOLLON RIM. AZZ104-116-070300- /O.EXA.KFGZ.FW.W.0010.000000T0000Z-140507T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- 145 PM MST TUE MAY 6 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...EXPANDED TO INCLUDE THE KAIBAB PLATEAU AND EASTERN MOGOLLON RIM. * TIMING...TODAY THROUGH 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ105-109>114-117-139-140-070300- /O.CON.KFGZ.FW.W.0010.000000T0000Z-140507T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 145 PM MST TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...NORTHEAST ARIZONA. * TIMING...TODAY FROM 9 AM TO 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ 41
543 WWUS85 KFGZ 070126 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 626 PM MST TUE MAY 6 2014 AZZ104-105-109>114-116-117-139-140-070230- /O.CAN.KFGZ.FW.W.0010.000000T0000Z-140507T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 626 PM MST TUE MAY 6 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. FIRE WEATHER CONDITIONS HAVE FALLEN BELOW CRITICAL THRESHOLDS THIS EVENING. THEREFORE WE HAVE CANCELLED THE RED FLAG WARNING. $$ RB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 5, 9:15 AM MST, 6 hours 2 minutes earlier.
Area forecast discussion, May 5, 9:15 AM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST MON MAY 5 2014 .SYNOPSIS...LOW PRESSURE APPROACHING FROM THE PACIFIC NORTHWEST WILL BRING INCREASING SOUTHWEST WINDS THE NEXT FEW DAYS ALONG WITH COOLER TEMPERATURES. BY MIDWEEK...THIS SYSTEM WILL MOVE ACROSS ARIZONA RESULTING IN A CHANCE OF SHOWERS. FAIR AND WARMER WEATHER RETURNS FOR THE END OF THE WEEK. && .DISCUSSION...A TROUGH OF LOW PRESSURE OVER THE ERN PACIFIC WILL CONTINUE TO MOVE EASTWARD. EXPECT BREEZY TO STRONG SOUTHWESTERLY WINDS OVER THE NEXT SEVERAL DAYS ALONG WITH COOLER DAYTIME TEMPS. THE VERY DRY AIR MASS ALREADY IN PLACE WILL RESULT IN VERY LOW AFTERNOON RELATIVE HUMIDITY. THE COMBINATION OF STRONG WINDS AND LOW RH WILL RESULT IN CRITICAL FIRE WX CONDITIONS ACROSS PORTIONS OF NRN AZ AND A RED FLAG WARNING REMAINS IN EFFECT TODAY. WINDS WILL INCREASE ON TUESDAY AS THE SYSTEM APPROACHES AZ. CRITICAL FIRE WX CONDITIONS ARE EXPECTED ONCE AGAIN AND A FIRE WX WATCH REMAINS IN EFFECT FOR TUESDAY. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR STRONG WINDS AND AREAS OF BLOWING DUST ON TUESDAY. THE TROUGH WILL MOVE ACROSS AZ ON WED/THU BRINGING MUCH COOLER TEMPS AND A CHANCE OF SHOWERS. MODELS ARE CURRENTLY SHOWING ONLY LIGHT PCPN AMOUNTS. A FEW ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. THE ECMWF SHOWS A SECONDARY S/W TROUGH MOVING ACROSS THE AREA ON THURSDAY WHICH WOULD BRING ANOTHER ROUND OF LIGHT SHOWERS TO THE AREA. FOR FRIDAY AND INTO THE WEEKEND...FAIR WX AND SEASONABLE TEMPS RETURN TO THE AREA. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. EXPECT GUSTY SOUTHWEST WINDS UP TO 30 KTS THROUGH 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING DRY CONDITIONS AND INCREASING SOUTHWEST WINDS TO NORTHERN ARIZONA. EXPECT CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHWESTERN ARIZONA AND BLACK MESA TODAY...EXPANDING TO INCLUDE ALL OF NORTHEASTERN ARIZONA ON TUESDAY. WEDNESDAY THROUGH FRIDAY...THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE WESTERN STATES BRINGING MUCH COOLER TEMPERATURES AND A CHANCE OF RAIN AND HIGHER ELEVATION SNOW SHOWERS ON WEDNESDAY AND THURSDAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE. PRECIPITATION AMOUNTS ARE EXPECTED TO REMAIN ON THE LIGHT SIDE. DRY AND WARMER WEATHER IS EXPECTED ON FRIDAY AS THE LOW HEADS EASTWARD. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 7 PM MST MONDAY FOR AZZ104-106-107-115-139. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR AZZ106-107-109>114-117-139-140. && PUBLIC.........DB AVIATION.......BOHLIN FIRE WEATHER...MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 5, 8:45 AM MST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 845 AM MST MON MAY 5 2014 AZZ004>018-037>040-060730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 845 AM MST MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING LOW PRESSURE SYSTEM WILL BRING STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...WHICH WILL PRODUCE AREAS OF CRITICAL FIRE WEATHER CONDITIONS FROM FLAGSTAFF NORTHWESTWARD AND OVER THE BLACK MESA TODAY. SEE PHXRFWFGZ PRODUCT AT WWW.WEATHER.GOV/FLAGSTAFF FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM AND COLD FRONT WILL PUSH INTO WESTERN ARIZONA ON TUESDAY. THIS WILL PRODUCE STRONG SOUTHWEST WINDS RANGING FROM 20-30 MPH WITH GUSTS AS HIGH AS 50 MPH. THERE WILL BE AREAS OF BLOWING DUST POSSIBLE NORTH OF THE MOGOLLON RIM TUESDAY AFTERNOON. A WIND ADVISORY WILL LIKELY BE NEEDED FROM LATE MORNING INTO THE EARLY EVENING HOURS ON TUESDAY. LOW RELATIVE HUMIDITY COMBINED WITH THE WINDS ON TUESDAY HAS RESULTED IN A FIRE WEATHER WATCH MID MORNING TO EARLY EVENING. SEE PRODUCT ID PHXRFWFGZ AT WWW.WEATHER.GOV/FLAGSTAFF FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:24 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 27 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.